Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 71, NWS Milwaukee, WI

September 29, 2012

NWS Milwaukee, WI issued this small craft advisory at Sep 29, 2012, 3:42 AM CDT. It took effect at Sep 30, 2012, 1:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2012, 3:42 AM CDT (08:42 UTC)
In effect from
Sep 30, 2012, 1:00 AM CDT
Expired
Sep 30, 2012, 3:00 PM CDT
In force
14 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WHUS73 KMKX 290842
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 AM CDT SAT SEP 29 2012

...PERSISTENT NORTH WINDS TO CREATE HIGH WAVES TONIGHT AND SUNDAY...

.A COLD FRONT WILL MOVE SOUTH ACROSS LAKE MICHIGAN TODAY TURNING
THE WINDS TO THE NORTHEAST. THESE WINDS WILL PERSIST THROUGH
SUNDAY...GRADUALLY BUILDING HIGH WAVES FROM LATE TONIGHT THROUGH
SUNDAY EVENING. THE HIGHEST WAVES WILL BE FROM NORTH POINT LIGHT
HOUSE ON SOUTH INTO ILLINOIS.

LMZ645-646-291530-
/O.NEW.KMKX.SC.Y.0071.120930T0600Z-121001T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
342 AM CDT SAT SEP 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 PM CDT
SUNDAY. 

* WINDS: VEERING NORTHEAST 10 TO 20 KNOTS IN THE AFTERNOON AND
  CONTINUING THROUGH SUNDAY BEFORE DIMINISHING SUNDAY EVENING. 

* WAVES: WAVES BUILDING TO 3 TO 5 FEET LATE TONIGHT AND CONTINUING
  SUNDAY. WAVES DIMINISHING SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX

CRAVEN
4 follow-up statements
563 
WHUS73 KMKX 291723
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1223 PM CDT SAT SEP 29 2012

...PERSISTENT NORTH WINDS TO CREATE HIGH WAVES TONIGHT AND
SUNDAY...

.A COLD FRONT WILL MOVE SOUTH ACROSS LAKE MICHIGAN THIS AFTERNOON 
TURNING THE WINDS TO THE NORTHEAST. THESE WINDS WILL PERSIST
THROUGH SUNDAY...GRADUALLY BUILDING HIGH WAVES FROM LATE TONIGHT
THROUGH SUNDAY EVENING. THE HIGHEST WAVES WILL BE FROM NORTH POINT
LIGHT HOUSE ON SOUTH INTO ILLINOIS.

LMZ645-646-300130-
/O.CON.KMKX.SC.Y.0071.120930T0600Z-121001T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1223 PM CDT SAT SEP 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM CDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM CDT
SUNDAY. 

* WINDS: VEERING NORTHEAST 10 TO 20 KNOTS THIS AFTERNOON AND
  CONTINUING THROUGH SUNDAY BEFORE DIMINISHING SUNDAY EVENING.

* WAVES: WAVES BUILDING TO 3 TO 5 FEET LATE TONIGHT AND 
  CONTINUING SUNDAY. WAVES DIMINISHING SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
725 
WHUS73 KMKX 300220
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
920 PM CDT SAT SEP 29 2012

...PERSISTENT NORTH WINDS TO CAUSE BUILDING WAVES LATER TONIGHT
AND SUNDAY...

.COLDER AIR WILL MOVE SOUTHWARD ACROSS LAKE MICHIGAN TONIGHT. THIS
WILL CREATE UNSTABLE CONDITIONS OVER THE LAKE...WHICH WILL ALLOW
GUSTY NORTH TO NORTHEAST WINDS TO AFFECT THE LAKE SURFACE.  

ALTHOUGH THE WINDS AND GUSTS ARE EXPECTED TO REMAIN MOSTLY BELOW
20 KNOTS...THE PERSISTENT NORTHEAST WIND FLOW WILL CAUSE WAVES TO
BUILD TO 3 TO 5 FEET LATER TONIGHT AND LINGER THROUGH SUNDAY.

THE HIGHEST WAVES WILL BE FROM NORTH POINT LIGHT HOUSE SOUTH TO
WINTHROP HARBOR. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR
THIS AREA FOR LATER TONIGHT INTO SUNDAY EVENING. 

LMZ645-646-301030-
/O.CON.KMKX.SC.Y.0071.120930T0600Z-121001T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
920 PM CDT SAT SEP 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM CDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM CDT
SUNDAY. 

* WINDS: NORTH WINDS VEERING NORTHEAST AND INCREASING TO 10 TO 20
  KNOTS TONIGHT. 

* WAVES: 1 TO 3 FEET BUILDING TO 3 TO 5 FEET LATE TONIGHT AND
  CONTINUING SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MADISON

MBK
933 
WHUS73 KMKX 300850
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 AM CDT SUN SEP 30 2012

...PERSISTENT NORTHEAST WINDS TO KEEP WAVES HIGH TODAY...

.ALTHOUGH NORTHEAST WINDS ARE EXPECTED TO REMAIN BELOW 20
KNOTS...THE FAVORABLE NORTHEAST FETCH WILL KEEP WAVES AT 3 TO 5
FEET LATER TODAY.

THE HIGHEST WAVES WILL BE THIS MORNING FROM NORTH POINT LIGHT
HOUSE SOUTH TO WINTHROP HARBOR. DIMINISHING WINDS AND WAVES ARE
EXPECTED THIS AFTERNOON AND ESPECIALLY TONIGHT.

LMZ645-646-301600-
/O.EXT.KMKX.SC.Y.0071.000000T0000Z-121001T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
350 AM CDT SUN SEP 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: NORTHEAST WINDS 10 TO 15 KNOTS TODAY DIMINISHING TONIGHT.

* WAVES: 3 TO 5 FEET TODAY WITH HIGHEST WAVES DURING THE MORNING. WAVES DIMINISHING
  THIS AFTERNOON AND ESPECIALLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX

CRAVEN
778 
WHUS73 KMKX 301708
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1208 PM CDT SUN SEP 30 2012

...PERSISTENT NORTHEAST WINDS TO KEEP WAVES UP TODAY...

.ALTHOUGH NORTHEAST WINDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS...
THE FAVORABLE NORTHEAST FETCH WILL KEEP WAVES AT 3 TO 5 FEET.

THE HIGHEST WAVES WILL BE FROM WIND POINT SOUTH TO WINTHROP
HARBOR. DIMINISHING WINDS AND WAVES ARE EXPECTED LATER THIS
AFTERNOON. 

LMZ645-301815-
/O.CAN.KMKX.SC.Y.0071.000000T0000Z-121001T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
1208 PM CDT SUN SEP 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

$$

LMZ646-302000-
/O.EXT.KMKX.SC.Y.0071.000000T0000Z-120930T2000Z/
WIND POINT WI TO WINTHROP HARBOR IL-
1208 PM CDT SUN SEP 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON. 

* WINDS: NORTHEAST WINDS 10 TO 15 KNOTS DIMINISHING THIS
  AFTERNOON. 

* WAVES: 3 TO 5 FEET. WAVES DIMINISHING THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 3:30 AM CDT, 12 minutes earlier.

Area forecast discussion, Sep 29, 3:30 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CDT SAT SEP 29 2012

.TODAY...FORECAST CONFIDENCE...HIGH

MODELS IN EXCELLENT AGREEMENT IN DIGGING UPPER LOW SOUTHWESTWARD
FROM QUEBEC TOWARD GEORGIAN BAY.  ASSOCIATED COLD FRONT WILL COME
DOWN THROUGH THE AREA DURING THE AFTERNOON...ACCELERATING DOWN THE
LAKE SHORE AS USUAL WITH LESS FRICTION AND COMING THROUGH SLOWER
OVER LAND.

925 MB TEMPS IN FAR WEST PEAK OUT AROUND 19-20C THIS AFTERNOON...
SUPPORTING UPPER 70S.  MEANWHILE...HIGHS AROUND 70 ALONG THE LAKE
SHORE WILL BE AROUND MIDDAY WITH TEMPERATURES FALLING INTO THE 50S
IN THE LATE AFTERNOON WITH COMBINATION OF COLD ADVECTION AND COOLING
ONSHORE FLOW.  LAKE TEMPERATURES NEAR THE SHORE ARE IN THE UPPER
50S.

.TONIGHT...FORECAST CONFIDENCE...HIGH

CLOSED LOW SHOWN TO DIG SOUTH ACROSS SOUTHWEST ONTARIO AND
EVENTUALLY END UP AROUND LAKE ERIE BY FIRST THING SUNDAY MORNING.
RATHER POTENT SYSTEM WITH GFS 1.5 PV LEVEL SHOWING SYSTEM DROPPING
DOWN TO ABOUT 650 MB.

NORTH-NORTHEAST FLOW AND COLD ADVECTION WILL OCCUR THROUGH THE
NIGHT.  ALL GUIDANCE INDICATES 850 MB TEMPS DROPPING DOWN INTO THE
+4 TO +6C RANGE.  GIVEN MID LAKE BUOY SHOWING 64F TEMPERATURE OR
ROUGHLY 17C...THAT YIELDS DELTA TS OF 11-13C.  SO POTENTIAL FOR LAKE
EFFECT CLOUDS PRETTY HIGH AND BOTH NAM AND GFS HAVE HIGH RH COMING
OFF THE LAKE AT 925 MB ESPECIALLY LATE.  WENT WITH 50% CLOUD COVER
WITHIN A COUPLE COUNTIES OF THE SHORE...BUT THAT MAY NEED TO BE
BUMPED UP A BIT.

MAINLY HAVE LOWER 40S INLAND AND LOWER 50S NEAR THE LAKE GIVEN
DECENT MIXING.  SOME OF THE MODELS DECOUPLE THE WESTERN VALLEYS AND
DROP READINGS INTO THE 30S BUT CONSENSUS IS CLOSER TO 40.

.SUNDAY AND MONDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

UPPER LOW OVER THE EASTERN GREAT LAKES SUNDAY STILL EXPECTED TO
REMAIN FAR ENOUGH EAST TO KEEP SOUTHERN WISCONSIN MAINLY FREE OF
CLOUDS. EXCEPTION WILL BE NEAR LAKE MICHIGAN...ESPECIALLY IN THE
MORNING...AS IT APPEARS THE AIRMASS WILL BE COOL ENOUGH ALOFT FOR
SOME LAKE CLOUDS UNDER NORTH-NORTHEAST FLOW. SHOULD SEE NEAR NORMAL
HIGH TEMPS MOST PLACES...EXCEPT FOR COOLER TEMPS NEAR THE LAKE.

A WEAK COLD FRONTAL PASSAGE IS EXPECTED LATER MONDAY. NOT A TON OF
MOISTURE WITH THIS SYSTEM...BUT ENOUGH THERE TO GO ALONG WITH SOME
WEAK LIFT TO POSSIBLY KICK OFF A FEW SHOWERS. MODELS HAVE SLOWED
A BIT WITH THE TIMING OF THE FRONT...SO EXTENDED SLIGHT CHANCE
POPS INTO THE EVENING. SHOULD WARM UP NICELY DURING THE DAY AHEAD
OF THE FRONT...WITH HIGH TEMPS RISING TO A FEW DEGREES ABOVE
NORMAL.

.TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...LOW TO MEDIUM

MODELS HAVE CONTINUED TO SLOW DOWN THE ARRIVAL OF THE NEXT LOW
PRESSURE SYSTEM...SO LOOKS DRY NOW FOR TUESDAY AND WEDNESDAY. LOOKS
QUITE PLEASANT BOTH DAYS...WITH ABOVE NORMAL HIGHS PERSISTING.

.THURSDAY AND FRIDAY...FORECAST CONFIDENCE...LOW

PRETTY SUBSTANTIAL TIMING AND PROGRESSION DIFFERENCES WITH THE LATE
WEEK LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. NOT A LOT OF
CONFIDENCE IN THE TIMING OF THE ARRIVAL OF THE COLDER AIR AND
TIMING/PLACEMENT OF HIGHEST POPS...ESPECIALLY CONSIDERING HOW MUCH
MODELS HAVE CHANGED WITH THIS SYSTEM OVER THE LAST 24 HOURS. EITHER
WAY THOUGH...CURRENT MODELS DO AT LEAST AGREE IN BRINGING MUCH
COOLER AIR TO THE REGION BY THE END OF THE WEEK.

&&

..AVIATION/12Z TAFS/...

PESKY MVFR FOG EARLY THIS MORNING AT KENW...BUT OTHERWISE SHOULD BE
VFR THROUGH THE NEXT 24-30 HOURS.

WINDS WILL TURN TO THE NORTH-NORTHEAST IN THE WAKE OF THE COLD FRONT
THIS AFTERNOON.  THIS COULD BRING LAKE EFFECT CLOUDS LATE TONIGHT TO
THE SOUTHEAST TAFS...BUT RIGHT NOW CEILINGS SEEM UNLIKELY AND COULD
EASILY BE VFR EVEN IF THEY OCCUR.

&&

.MARINE...

COLD FRONT COMES DOWN THIS AFTERNOON AND A BRISK NORTH-NORTHEAST
WIND AROUND 15 KNOTS THAT PERSISTS THROUGH SUNDAY.  THE PERSISTENT
FAVORABLE FETCH WILL GENERATE WAVES AROUND 3 FEET NORTH TO 4 OR 5
FEET SOUTH.  THUS...IN COORDINATION WITH CHICAGO WILL ISSUE A SMALL
CRAFT ADVISORY FROM NORTH POINT LIGHTHOUSE TO THE ILLINOIS BORDER
LATE TONIGHT INTO SUNDAY EVENING.

MODELS SHOW SIGNIFICANT LOW PRESSURE SYSTEM DEEPENING OVER GREAT
LAKES AREA THURSDAY NIGHT AND FRIDAY...WITH STRONG COLD ADVECTION
AND GUSTY NORTHWEST WINDS DEVELOPING.  SMALL CRAFT ADVISORY
CONDITIONS AND A SMALL CHANCE OF GALE FORCE WINDS WOULD EXIST IF
THIS PANS OUT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 1 AM TO 10 PM CDT SUNDAY FOR LMZ645-
     646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...CRAVEN
SUNDAY THROUGH FRIDAY...DDV
Hazardous weather outlook, Sep 28, 8:58 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
858 PM CDT FRI SEP 28 2012

WIZ046-047-051-052-056>060-062>072-300200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
858 PM CDT FRI SEP 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT WEEK.

LMZ643>646-300200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
858 PM CDT FRI SEP 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

INCREASING NORTHEAST WINDS ASSOCIATED WITH A TIGHTENING PRESSURE
GRADIENT MAY RESULT IN WAVE HEIGHTS REACHING SMALL CRAFT ADVISORY
CRITERIA SATURDAY NIGHT AND SUNDAY.

WWW.WEATHER.GOV/MKX

MBK

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.